MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ MACCONKEY II AGAR; CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ MACCONKEY II AGAR; CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Model Number 221270
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to use, 20 bd bbl¿ macconkey ii agar plates were contaminated.The following information was provided by the initial reporter: customer problem: 221270 macconkey plates contamination.Quantity received and quantity affected: 7 ct received, 20 plates contaminated.
 
Additional Manufacturer Narrative
Medical device lot #: 209147 was reported, however, this is not a lot number manufactured for the reported catalog number.Medical device expiration date: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that prior to use, 20 bd bbl¿ macconkey ii agar plates were contaminated.The following information was provided by the initial reporter: ¿ customer problem: 221270 macconkey plates contamination.¿ quantity received and quantity affected: 7 ct received, 20 plates contaminated.
 
Additional Manufacturer Narrative
H.6 investigation summary: during manufacturing of material 221270, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.Batch number 209147 was provided.Manufacturing records were reviewed, and batch number 209147 is not valid for material 221270.No return samples or photos were received for investigation.Retention samples cannot be evaluated without a specific batch number.Trending review shows that a contamination trend including material 221270 was identified.If the batch of material 221270 in question was not expired at the time the complaint was taken, this complaint can be confirmed for contamination based on the identified trend.The investigation of the trend found opportunities for bioburden reduction in the manufacturing process.A capa (corrective and preventative actions) has been initiated and involves implementing additional cleaning events and evaluation of manufacturing procedures focused on in-process bioburden reduction.Additional trainings are planned with an ongoing training review for cleaning processes.Improvement in observation of contamination is expected as the capa progresses.Bd will continue to trend complaints for contamination.

Brand Name
BD BBL¿ MACCONKEY II AGAR
Common Device Name
CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15029089
Report Number1119779-2022-00998
Device Sequence Number6147831
Product Code JSI
UDI-Device Identifier10382902212703
UDI-Public10382902212703
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number221270
Device Catalogue Number221270
Device Lot NumberSEE H10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer02/22/2023
Initial Report FDA Received Date07/15/2022
Supplement Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown